Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 86, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 5, 2016, 6:08 PM EDT for Pittsylvania County, City of Danville, Virginia; Caswell County, North Carolina. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 6:08 PM EDT (22:08 UTC)
- Expired
- Jun 5, 2016, 6:40 PM EDT
- In force
- 32 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caswell County, NC, City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:19 PM EDT | TSTM WND DMG | Ne Yanceyville, NC | TREE DOWN IN YANCEYVILLE |
| Jun 5, 6:20 PM EDT | TSTM WND DMG | 5 Ene Providence, NC | TREE DOWN IN BLANCH |
| Jun 5, 6:25 PM EDT | TSTM WND DMG | 3 Nnw Leasburg, NC | TREE DOWN ON HIGHWAY 119N |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
203
WUUS51 KRNK 052208
SVRRNK
NCC033-VAC143-590-052315-
/O.NEW.KRNK.SV.W.0086.160605T2208Z-160605T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASWELL COUNTY IN NORTH CAROLINA...
SOUTHEASTERN PITTSYLVANIA COUNTY IN VIRGINIA...
THE CITY OF DANVILLE IN VIRGINIA...
* UNTIL 715 PM EDT
* AT 607 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PELHAM TO BETHEL TO NEAR QUICK...MOVING EAST-
NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...
YANCEYVILLE...
BETHEL...
PROVIDENCE...
AND MILTON.
THIS INCLUDES DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3654 7951 3654 7955 3658 7955 3665 7919
3654 7922 3654 7915 3649 7914 3636 7915
3632 7953
TIME...MOT...LOC 2207Z 256DEG 43KT 3652 7947 3645 7944 3640 7946
HAIL...<.75IN
WIND...60MPH
$$
RAB2 follow-up statements
025
WWUS51 KRNK 052233
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
633 PM EDT SUN JUN 5 2016
VAC143-590-052241-
/O.CAN.KRNK.SV.W.0086.000000T0000Z-160605T2315Z/
PITTSYLVANIA VA-CITY OF DANVILLE VA-
633 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PITTSYLVANIA AND
THE CITY OF DANVILLE HAS BEEN CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTH CAROLINA AND VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3647 7915 3654 7918 3654 7915 3650 7914
3636 7915 3636 7921
TIME...MOT...LOC 2231Z 266DEG 50KT 3656 7913 3648 7910 3644 7912
$$
NCC033-052315-
/O.CON.KRNK.SV.W.0086.000000T0000Z-160605T2315Z/
CASWELL NC-
633 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN CASWELL COUNTY...
AT 631 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MILTON TO NEAR SEMORA TO NEAR LEASBURG...MOVING
EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEASBURG...
SEMORA...
AND HYCO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3647 7915 3654 7918 3654 7915 3650 7914
3636 7915 3636 7921
TIME...MOT...LOC 2231Z 266DEG 50KT 3656 7913 3648 7910 3644 7912
HAIL...<.75IN
WIND...60MPH
$$
RAB688
WWUS51 KRNK 052240
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 PM EDT SUN JUN 5 2016
NCC033-052249-
/O.CAN.KRNK.SV.W.0086.000000T0000Z-160605T2315Z/
CASWELL NC-
640 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASWELL COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTH CAROLINA AND VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3647 7915 3654 7918 3654 7915 3650 7914
3636 7915 3636 7921
TIME...MOT...LOC 2238Z 256DEG 43KT 3658 7903 3650 7900 3646 7902
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:44 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 5, 4:44 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 444 PM EDT SUN JUN 5 2016 .SYNOPSIS... A cold front extending from Ohio to western Tennessee and will move east and off the mid Atlantic coast by Monday morning. A second cold front and better push of drier and cooler air arrives on Tuesday night. High pressure and drier weather will cover the region for Thursday and Friday. && .NEAR TERM /THROUGH MONDAY/... As of 425 PM EDT Sunday... First piece of developing eastern long wave upper trof tracks through the Ohio Valley and base of the trof tonight. Have maintained likely to categorical probability of precipitation. Models showers a majority of the pre-frontal precipitation evolving into lines and linear segments with a majority of the more intense showers and thunderstorms exiting the far western county warning area by 03Z/11PM. Storm motion today is generally 240/30 knots. 12Z and forecast soundings are unidirectional. Isolated supercells are possible ahead of the lines of storms but if low level winds back more to the south or southeast...low level helicity may increase enough to support some better organized storm rotation. Not a good push of drier or cooler air east of the Blue Ridge tonight and Monday. Expect cold front to extend from southeast Virginia to northern Georgia. With deeper moisture still on the southern edge of the county warning area...the probability of precipitation will remain in the southern forecast area Monday. There will be little to no drop in 850 MB temperatures. Even with the cloud cover maximum temperatures will still climb into the 80s. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... As of 425 PM EDT SUNDAY... Bigger 500 mb heights falls arrive in the region on Tuesday and Tuesday night. Some colder air aloft some in Tuesday afternoon. More significant push of cooler air comes into the forecast area on Tuesday night with 850 MB temperatures lowering into the +6 to +10 range by 12Z/8AM Wednesday. Northern edge of deep moisture does not get pushed out of the extreme southeast part of the forecast area until Tuesday morning. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 400 PM EDT Sunday... Upper pattern becomes more amplified with a large ridge over the central United States and the long wave trof moving slowly off the East Coast. Forecast area stays in deep northwest flow with rising 500 mb heights. Maximum temperatures on Thursday will be 5 to 10 degrees below normal but will be warming through the period, and by Sunday will be 5 to 10 degrees above normal. At the surface the region will be under high pressure Thursday and Friday. A cold front approaches from the north of Saturday but stalls before reaching the area. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... As of 140 PM EDT Sunday... A long band of showers and thunderstorms extended from New York to eastern Tennessee. Numerous thunderstorms will develop in the mid Atlantic region this afternoon and move east through 03Z/11PM. The thunderstorms will organize into linear segments and longer lines with damaging winds possible with any of the stronger to severe thunderstorms. Local WRF and other short range guidance had a majority of the thunderstorms east of KLYH and KDAN by 03Z/11PM this evening. High confidence in the occurrence of thunderstorms before midnight...but lower confidence on the exact time of impact for individual airports. These storms were ahead of a cold front that extended from Michigan to Louisiana. The front will move east tonight and will reach the east coast by Monday morning. The deeper moisture will be swept east of the area along with the front but guidance was showing the potential for stratus development and IFR ceilings tonight in the mountains. Extended discussion... The front is expected to stall along the southeast Atlantic coast Monday and will become the focus for unsettled weather across the deep south as a developing tropical depression moves northeast out of the Gulf of Mexico and across northern Florida into Tuesday. This will result in persistent cloudiness from the Carolinas southward. Aside for the system moving across the southeast states early in the week, there could be a periods of upslope clouds and showers across the mountains of WV through Monday night and again Tuesday night into Wednesday morning impacting KLWB and KBLF the most with showers and potential MVFR ceilings. Otherwise...conditions appear to be largely VFR through Friday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...AMS LONG TERM...AMS AVIATION...AMS/PM
Hazardous weather outlook, Jun 5, 6:20 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 620 AM EDT SUN JUN 5 2016 VAZ007-009-010-WVZ042-043-508-061030- TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS-WESTERN GREENBRIER- 620 AM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MARGINAL RISK...5 PERCENT CHANCE...OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND A TORRENTIAL DOWNPOUR OF RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>004-018>020-VAZ011>020-022>024-032>035-043-WVZ044-507-061030- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- MONROE-EASTERN GREENBRIER- 620 AM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK...15 PERCENT CHANCE...OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND A TORRENTIAL DOWNPOUR OF RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ005-006-VAZ044>047-058-059-061030- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 620 AM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ENHANCED RISK...30 PERCENT CHANCE...OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND A TORRENTIAL DOWNPOUR OF RAIN. AN ISOLATED TORNADO...2 PERCENT CHANCE...IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 5, 4:23 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT SUN JUN 5 2016
VAZ033-043-044-052115-
HENRY-PITTSYLVANIA-FRANKLIN-
423 PM EDT SUN JUN 5 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL
PITTSYLVANIA...SOUTHEASTERN FRANKLIN AND NORTHEASTERN HENRY
COUNTIES...
AT 422 PM EDT...A STRONG THUNDERSTORM WAS OVER MOUNTAIN VALLEY...
MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN ALSO BE
EXPECTED WITH THIS ACTIVITY.
LOCATIONS IMPACTED INCLUDE...
CHATHAM...
GRETNA...
MT AIRY...
CALLANDS...
AND SYDNORSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3683 7915 3668 7981 3685 7989 3709 7920
3706 7920 3705 7919 3707 7918 3707 7917
3708 7914 3709 7913 3707 7911 3706 7909
TIME...MOT...LOC 2022Z 249DEG 32KT 3680 7972
RABSpecial weather statement, Jun 5, 4:33 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT SUN JUN 5 2016
VAZ035-047-052130-
BUCKINGHAM-AMHERST-
433 PM EDT SUN JUN 5 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN AMHERST AND
NORTHWESTERN BUCKINGHAM COUNTIES...
AT 433 PM EDT...A STRONG THUNDERSTORM WAS NEAR AMHERST...MOVING
NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...
NEW GLASGOW...
RIVERVILLE...
WINGINA...
AND ALLENS CREEK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3746 7901 3757 7912 3768 7898 3755 7890
3755 7888 3760 7881 3763 7882 3763 7874
3764 7871 3767 7872 3770 7869 3768 7866
3768 7864 3771 7865 3775 7862 3776 7851
3780 7849 3779 7848 3777 7847
TIME...MOT...LOC 2033Z 229DEG 40KT 3758 7899
RABSpecial weather statement, Jun 5, 5:01 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 501 PM EDT SUN JUN 5 2016 VAZ044-045-058-059-052200- CHARLOTTE-HALIFAX-CAMPBELL-PITTSYLVANIA- 501 PM EDT SUN JUN 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN CHARLOTTE...EAST CENTRAL PITTSYLVANIA...SOUTHEASTERN CAMPBELL AND NORTHWESTERN HALIFAX COUNTIES... AT 458 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR MT AIRY VIRGINIA...TO JAVA...TO CHATHAM...MOVING NORTHEAST AT 60 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN ALSO BE EXPECTED. LOCATIONS IMPACTED INCLUDE... BROOKNEAL... MT AIRY... NATHALIE... CODY... AND WREN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3677 7930 3694 7927 3714 7885 3689 7882 TIME...MOT...LOC 2058Z 230DEG 50KT 3690 7914 RAB
Special weather statement, Jun 5, 5:07 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 507 PM EDT SUN JUN 5 2016 NCZ004-052200- STOKES- 507 PM EDT SUN JUN 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN STOKES COUNTY... AT 505 PM EDT...A STRONG THUNDERSTORM WAS BETWEEN KING AND DONNAHA...MOVING EAST-NORTHEAST AT 50 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING AND BRIEF VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS THUNDERSTORM. LOCATIONS IMPACTED INCLUDE... WALNUT COVE... KING... GERMANTON... DILLARD... AND PINNACLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3626 8045 3634 8045 3644 8003 3626 8004 TIME...MOT...LOC 2105Z 252DEG 42KT 3627 8041 RAB
Special weather statement, Jun 5, 5:22 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT SUN JUN 5 2016
VAZ058-059-052215-
CHARLOTTE-HALIFAX-
522 PM EDT SUN JUN 5 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHARLOTTE AND
NORTHERN HALIFAX COUNTIES...
AT 521 PM EDT...A STRONG THUNDERSTORM WAS OVER CRYSTAL HILL...MOVING
EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HALIFAX...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
CLOVER...
AND NATHALIE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3689 7849 3681 7856 3677 7901 3692 7907
3710 7850 3709 7848 3709 7846 3708 7845
3706 7845
TIME...MOT...LOC 2121Z 268DEG 40KT 3682 7894
RABSpecial weather statement, Jun 5, 5:24 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
524 PM EDT SUN JUN 5 2016
NCZ004-005-052230-
ROCKINGHAM-STOKES-
524 PM EDT SUN JUN 5 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STOKES AND
ROCKINGHAM COUNTIES...
AT 523 PM EDT...A STRONG THUNDERSTORM WAS OVER PINE HALL...MOVING
EAST-NORTHEAST AT 60 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND BRIEF VERY HEAVY RAINFALL CAN BE
EXPECTED WITH THIS THUNDERSTORM.
LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
WENTWORTH...
MAYODAN...
AND MADISON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3626 8015 3641 8021 3654 7968 3654 7951
3624 7953
TIME...MOT...LOC 2123Z 251DEG 52KT 3635 8008
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:05 PM EDT | Special Weather Statement | RNK | Franklin | 55 min |
| Jun 4, 8:21 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, Craig, Roanoke, City of Covington | 69 min |
| Jun 4, 9:00 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville, City of Martinsville | 60 min |
| Jun 4, 9:29 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge | 61 min |
| Jun 4, 9:33 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 57 min |
| Jun 4, 10:02 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, City of Lynchburg | 58 min |
| Jun 4, 10:08 PM EDT | Areal Flood Advisory | RNK | Amherst | 4 hr |
| Jun 4, 10:09 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 66 min |
| Jun 4, 11:24 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 66 min |
| Jun 5, 2:53 PM EDT | Special Weather Statement | RNK | City of Martinsville | 37 min |
| Jun 5, 3:20 PM EDT | Special Weather Statement | RNK | Pittsylvania | 25 min |
| Jun 5, 3:27 PM EDT | Special Weather Statement | RNK | Patrick | 33 min |
| Jun 5, 3:31 PM EDT | Special Weather Statement | RNK | Bath | 29 min |
| Jun 5, 3:37 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 23 min |
| Jun 5, 4:07 PM EDT | Special Weather Statement | RNK | Patrick | 23 min |
| Jun 5, 4:13 PM EDT | Special Weather Statement | RNK | Pittsylvania | 32 min |
| Jun 5, 4:15 PM EDT | Special Weather Statement | RNK | Buckingham | 30 min |
| Jun 5, 4:23 PM EDT | Special Weather Statement | RNK | Pittsylvania | 52 min |
| Jun 5, 4:33 PM EDT | Special Weather Statement | RNK | Nelson | 57 min |
| Jun 5, 5:01 PM EDT | Special Weather Statement | RNK | Halifax | 59 min |
| Jun 5, 5:22 PM EDT | Special Weather Statement | RNK | Charlotte | 53 min |
| Jun 5, 6:37 PM EDT | Special Weather Statement | RNK | Halifax | 53 min |
| Jun 4, 8:47 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 58 min |
| Jun 4, 10:31 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 59 min |
| Jun 5, 2:47 PM EDT | Special Weather Statement | RNK | Alleghany | 28 min |
| Jun 5, 5:07 PM EDT | Special Weather Statement | RNK | Stokes | 53 min |
| Jun 5, 5:24 PM EDT | Special Weather Statement | RNK | Rockingham | 66 min |
| Jun 5, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 27 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.